Alert archive / Texas / River Flood Warnings in 2012

River Flood Warning 9, NWS Shreveport, LA

February 4, 20124 counties in Texas

NWS Shreveport, LA issued this river flood warning at Feb 4, 2012, 10:06 PM CST for 4 counties in Texas. It took effect at Feb 4, 2012, 10:27 PM CST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Feb 4, 2012, 10:06 PM CST (04:06 UTC)
In effect from
Feb 4, 2012, 10:27 PM CST
Expired
Feb 6, 2012, 10:07 AM CST
In force
36 hr
Issued by
NWS Shreveport, LA
Flood severity
Minor

Counties Franklin County, TX, Morris County, TX, Red River County, TX, Titus County, TX

The radar

The Shreveport radar (KSHV), 142 km from the middle of the area, began a volume at 04:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sulphur River near Talco (TLCT2).

Action stage
19.5 ft
Minor stage
20 ft
Moderate stage
26 ft
Major stage
27.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07343200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

212 
WGUS44 KSHV 050406
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1006 PM CST SAT FEB 4 2012

TXC159-343-387-449-060406-
/O.NEW.KSHV.FL.W.0009.120205T0427Z-120206T2037Z/
/TLCT2.1.ER.120205T0427Z.120205T1200Z.120206T0237Z.NO/
1006 PM CST SAT FEB 4 2012

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SULPHUR RIVER BELOW TALCO.
* UNTIL MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:15 PM SATURDAY THE STAGE WAS 19.5 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 20.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 21.5 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY TOMORROW EVENING.
* IMPACT...AT 20.0 FEET...EXPECT MINOR LOWLAND FLOODING OF THE HEAVILY
  WOODED FLOODPLAIN.  RANCHERS THAT MAY HAVE CATTLE AND EQUIPMENT IN 
  THE RIVER BOTTOMS SHOULD MOVE THEM TO HIGHER GROUND.

$$
3 follow-up statements
760 
WGUS44 KSHV 051533
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
933 AM CST SUN FEB 5 2012

TXC159-343-387-449-061533-
/O.EXT.KSHV.FL.W.0009.000000T0000Z-120207T0742Z/
/TLCT2.1.ER.120205T0409Z.120205T1515Z.120206T1342Z.NO/
933 AM CST SUN FEB 5 2012

THE FLOOD WARNING CONTINUES FOR 
  THE SULPHUR RIVER BELOW TALCO.
* UNTIL LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  6:15 AM SUNDAY THE STAGE WAS 22.07 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW MID DAY.

$$
484 
WGUS84 KSHV 060125
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
725 PM CST SUN FEB 5 2012

TXC159-343-387-449-070125-
/O.EXT.KSHV.FL.W.0009.000000T0000Z-120207T0936Z/
/TLCT2.1.ER.120205T0409Z.120205T1815Z.120206T1536Z.NO/
725 PM CST SUN FEB 5 2012

...FLOOD WARNING EXTENDED UNTIL LATE MONDAY NIGHT...THE FLOOD WARNING
CONTINUES FOR
  THE SULPHUR RIVER BELOW TALCO.
* UNTIL LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 6:15 PM SUNDAY THE STAGE WAS 21.9 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  MONDAY LATE MORNING.

$$
154 
WGUS84 KSHV 061607
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1007 AM CST MON FEB 6 2012

TXC159-343-387-449-061637-
/O.CAN.KSHV.FL.W.0009.000000T0000Z-120207T0936Z/
/TLCT2.1.ER.120205T0409Z.120205T1815Z.120206T1230Z.NO/
1007 AM CST MON FEB 6 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE SULPHUR RIVER BELOW TALCO TEXAS.
* AT 915 AM MONDAY THE STAGE WAS 19.5 FEET. 
* FELL BELOW FLOOD STAGE AT 6:30 AM MONDAY.
* FLOOD STAGE IS 20 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 14.4 FEET BY TUESDAY
  MORNING.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Feb 4, 9:42 PM CST, 24 minutes earlier.

Area forecast discussion, Feb 4, 9:42 PM CST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
942 PM CST SAT FEB 4 2012

.DISCUSSION...
THE COLD FRONT HAS WORKED ITS WAY OFFSHORE THE SE TX AND MUCH OF
THE SRN LA COAST THIS EVENING...ALTHOUGH THE DRIER AIR STILL LAGS
THE FRONT A WAYS FROM CNTRL LA INTO NCNTRL MS. THE REGIONAL
PROFILER DATA AND AREA VADS INDICATE THAT THE 925-850MB TROUGH
HAS JUST PUSHED THROUGH DEEP E TX/SRN SECTIONS OF NCNTRL LA...WITH
CONSIDERABLE LOW LEVEL DRYING EXPECTED OVERNIGHT AS THIS BOUNDARY
CONTINUES TO SLIP S. THE UPPER LOW ALOFT REMAINS SW THOUGH...WITH
A CONTINUED SUBTROPICAL FEED ONGOING ACROSS MUCH OF TX/LOWER MS
VALLEY. THIS HAS RESULTED IN CONSIDERABLE ELEVATED MOISTURE RIDING
ATOP THE DEEPENING POST-FRONTAL AIR MASS BUILDING S. MOSAIC RADAR
IMAGERY HAS BEEN DEPICTING THE AC FIELD OVER CNTRL TX THIS
EVENING...ALTHOUGH SFC OBS ARE HARD PRESSED TO INDICATE CIGS BELOW
12KFT. HOWEVER...THAT CHANGES FARTHER S ACROSS S TX...AS
POSTFRONTAL CONVECTION CONTINUES TO DEVELOP/SPREAD E ALONG A MID-
LEVEL CONVERGENCE ZONE...AHEAD OF A SHORTWAVE NOW ENTERING WCNTRL
OLD MX.

NOT EXPECTING THIS CONVECTION TO SPREAD NE INTO DEEP E TX TONIGHT
GIVEN THE DEEPENING DRY AIR...WITH THE LAST OF THE -RA/-DZ HAVING
EXITED WCNTRL LA ALONG THE LOWER TOLEDO BEND COUNTRY WITHIN THE
LAST COUPLE OF HOURS. THUS...HAVE REMOVED MENTION OF -RA TONIGHT
WITH THE EVENING UPDATE.

THE RUC IS REALLY THE ONLY MODEL THAT HANDLES THE POST-FRONTAL
STRATOCU OVER EXTREME NE TX/OK/AR WELL THIS EVENING...WITH A
TENDENCY OF GRADUALLY ERODING THIS FIELD AS IT DRIFTS S.
HOWEVER...WITH ELEVATED MOISTURE CONTINUING TO SPREAD E
OVERNIGHT...MOSTLY CLOUDY CONDITIONS SHOULD PERSIST. THIS CLOUD
COVER...AND NW WINDS...SHOULD ONLY RESULT IN A GRADUAL DOWNWARD
TREND IN TEMPS...WHICH THE FORECAST ALREADY REFLECTS.
THUS...LITTLE IF ANY CHANGES WERE NEEDED THIS EVENING.

ZONE UPDATE ALREADY OUT...GRIDS WILL BE AVAILABLE SHORTLY.

15

&&

.AVIATION...
NORTHWEST WINDS 10 KTS TO PERSIST THROUGH THE TERMINAL FORECAST
PERIOD. MVFR CEILINGS POSSIBLE THROUGH 05/12Z ACROSS THE TXK/ELD
TERMINAL SITES AS POST-FRONTAL CLOUDS STREAM SOUTHEAST ACROSS
ARKANSAS. OTHERWISE...VFR CONDITIONS TO PREVAIL ON SUNDAY. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  42  57  35  58  37 /   0   0   0   0  10
MLU  45  58  36  57  34 /  10   0   0   0  10
DEQ  35  53  30  57  30 /   0   0   0   0  10
TXK  38  53  33  56  33 /   0   0   0   0  10
ELD  40  56  33  57  31 /   0   0   0   0  10
TYR  38  54  35  55  38 /   0   0   0   0  10
GGG  39  55  35  56  36 /   0   0   0   0  10
LFK  43  56  37  58  38 /  10  10  10   0  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

15/05
Hazardous weather outlook, Feb 4, 2:33 PM CST, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
233 PM CST SAT FEB 4 2012

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-051200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
233 PM CST SAT FEB 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ELEVEN

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 7:52 PM CSTRiver Flood WarningSHVAngelina, Houston, Polk, Trinity, Tyler14 hr

Nearby

River Flood Warnings in Texas, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.